| Model Number |
UNK-CV-SR-VAL-CAP |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/10/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a taa.The stent graft was implanted covering the lsa and the procedure was completed as planned.Two sentrant sheaths were also used during the procedure.A ct performed 31 days later showed a small endoleak.The patient had retrograde flow into the lsa.The patient underwent coil embolization a month later.Three days post this procedure , the patient presented to ed with hematemesis.A ct scan showed a pau at the distal aortic arch.A valiant captivia was then implanted the following day.The patient was discharged the following day.A ct 10 days later showed a persistent endoleak.The patient presented to a different ed five days later for a second opinion.The patient was admitted and had three stent grafts implanted.The patient was discharged and followed up imaging showed complete resolution of the endoleak.The sponsor assessed the pau and endoleak as possibly related to the stent graft device, not related to the study procedure.The site assessed the pau as not related to the procedure.The endoleak observed one month after the index procedure followed by coil embolization was identified as type ii endoleak.The sponsor assessed the type ii endoleak as possible related to the device and not related to the procedure.The adverse event 'penetrating aortic ulcer ( pau) has been updated to type iii endoleak.It was noted that the endoleak was causing flow into a pseudoaneurysm.The sponsor assessed the type iii endoleak as possibly related to the device and not related to the procedure.It was confirmed that the reported type iii endoleak was a type iiib, and the patient did not have a penetrating aortic ulcer.Follow-up imaging demonstrated complete resolution of the endoleak after placement of additional stent grafts.The event was reported as resolved.The sponsor assessed the type iiib as possibly related to the device and not related to the procedure.The investigator assessed both the type ii and type iiib endoleaks as related the procedure and device.The site has updated the relatedness assessment for both the type ii and type iiib endoleaks to possibly related to the valiant captivia stent graft.It was confirmed that the pseudoaneurysm was present prior to the index procedure.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction to d4 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information received: the sponsor assessment of the type ii endoleak has been updated to not related to device or procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.